Alert archive / Florida / Small Craft Advisories in 2009
Small Craft Advisory 28, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 5, 2009, 1:29 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2009, 1:29 PM EST (18:29 UTC)
- Expired
- Dec 6, 2009, 10:44 AM EST
- In force
- 21 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
963 WHUS72 KKEY 051829 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 129 PM EST SAT DEC 5 2009 GMZ031>033-052>054-072>075-060230- /O.NEW.KKEY.SC.Y.0028.091205T1829Z-091206T1600Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 129 PM EST SAT DEC 5 2009 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY...AND THE GULF OF MEXICO. A COLD FRONT WILL CONTINUE TO PUSH EASTWARD ACROSS THE FLORIDA KEYS AND SURROUNDING WATERS THIS AFTERNOON. NORTHWEST TO NORTH WINDS WILL STRENGTHEN TO AROUND 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS BEHIND THE FRONT LATE THIS EVENING THROUGH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 04
1 follow-up statement
148 WHUS72 KKEY 061544 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1044 AM EST SUN DEC 6 2009 GMZ031>033-052>054-072>075-061645- /O.CAN.KKEY.SC.Y.0028.000000T0000Z-091206T1600Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1044 AM EST SUN DEC 6 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY...AND THE GULF OF MEXICO. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 10:01 AM EST, 3 hours 28 minutes earlier.
Area forecast discussion, Dec 5, 10:01 AM EST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1001 AM EST SAT DEC 5 2009
...TORNADO WATCH IN EFFECT FOR ALL OF THE FLORIDA KEYS AND
SURROUNDING WATERS OUT 20 NM UNTIL 300 PM THIS AFTERNOON...
.DISCUSSION...
A LINE OF THUNDERSTORMS ORIENTED NE/SW IN OUR FAR WESTERN WATERS IS
ADVANCING EASTWARD CLOSE TO 25 KNOTS. THERE ARE SOME BOWING FEATURES
WITHIN THIS LINE...MAINLY SOUTH/SOUTHWEST OF THE DRY TORTUGAS AT THIS
TIME. THERE HAVE ALSO BEEN A FEW RAPIDLY MOVING DISCRETE CELLS OUT
AHEAD OF THE LINE.
A ZONE UPDATE HAS ALREADY BEEN ISSUED TO INCORPORATE THE NEW TORNADO
WATCH WHICH IS IN EFFECT UNTIL 300 PM FOR THE ENTIRE STRETCH OF THE
FLORIDA KEYS. THE EARLY MORNING ZONE FORECAST HAD THE EXPECTED
CONDITIONS COVERED...SO NO SIGNIFICANT ADJUSTMENTS WERE MADE TO THE
BODY OF THAT ISSUANCE. UNLESS THE LINE BREAKS UP BEFORE GETTING TO
THE KEYS...WHICH IS UNLIKELY...MOST OF THE KEYS WILL SEE MEASURABLE
PRECIPITATION THROUGH THE EARLY AFTERNOON HOURS. BUT THE BIGGEST
CONCERN IS THE POTENTIAL FOR STRONG OR DAMAGING WINDS. STAY ABREAST
OF THE ADVANCEMENT OF THESE STORMS THROUGH LATE THIS MORNING AND
EARLY THIS AFTERNOON.
.MARINE...
SENT AN EARLY COASTAL UPDATE TO TAKE INTO ACCOUNT THE NEW TORNADO
WATCH THROUGH 300 PM. THE TORNADO WATCH IS IN EFFECT FOR THE WATERS
SURROUNDING THE FLORIDA KEYS OUT TO 20 NM. BUT ALL MARINERS SHOULD
POSTPONE ANY BOATING PLANS DUE TO THE STRENGTH OF CELLS WITHIN THIS
LINE AND THE POTENTIAL FOR WATERSPOUTS OR VERY STRONG STRAIGHT LINE
WINDS ASSOCIATED WITH ANY THEM. AND A SMALL CRAFT ADVISORY IS
EXPECTED BY TONIGHT FOR STRONG NORTHERLY WINDS BEHIND THE FRONT.
EXPECT MODERATING CONDITIONS THROUGH LATE IN THE DAY SUNDAY AS WINDS
TURN MORE TO THE NORTHEAST.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 300 PM EST FOR ALL OF THE FLORIDA KEYS...
FLZ076-077-078.
GM...TORNADO WATCH UNTIL 300 PM EST FOR COASTAL WATERS WITHIN 20 NM
NORTH AND SOUTH OF THE FLORIDA KEYS...GMZ031-032-052-053-054.
&&
PUBLIC/MARINE.........04
AVIATION/NOWCASTS.....DEVANAS
DATA COLLECTION.......FUENTES
VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWESTHazardous weather outlook, Dec 5, 1:23 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 123 PM EST SAT DEC 5 2009 FLZ076>078-GMZ031>033-052>054-072>075-061830- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 123 PM EST SAT DEC 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG THUNDERSTORMS WILL MOVE EASTWARD ACROSS THE FLORIDA KEYS THROUGH THE MIDDLE OF THE AFTERNOON...BUT THE POTENTIAL FOR DAMAGING WINDS HAS DIMINISHED. OTHERWISE...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE LATE EVENING AND OVERNIGHT HOURS DUE TO STRENGTHENING NORTHERLY SURFACE WINDS BEHIND THE COLD FRONT. EXPECT INCREASING SPEED TO NEAR 20 KNOTS...WITH FREQUENT HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY WILL PERSIST THROUGH LATE SUNDAY MORNING. WINDS AND SEAS SHOULD SUBSIDE SUNDAY AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SUNDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.
In the hours before
Special weather statement, Dec 5, 11:29 AM EST, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 1129 AM EST SAT DEC 5 2009 FLZ078-051830- MONROE LOWER KEYS- INCLUDING THE CITY OF...KEY WEST 1129 AM EST SAT DEC 5 2009 ...STRONG WINDS AND HEAVY RAIN TO AFFECT THE LOWER KEYS... AT 1130 AM...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF HIGH WINDS ASSOCIATED WITH A LINE OF STORMS IN THE GULF WATERS WEST OF KEY WEST. THESE STORMS ARE MOVING TOWARDS THE EAST AT NEAR 35 MPH AND WILL BE NEAR KEY WEST BY NOON AND BIG PINE KEY BY 1230 PM. RESIDENTS AND MOTORISTS IN THE LOWER KEYS...FROM KEY WEST TO BIG PINE KEY SHOULD BE ALERT FOR VERY HEAVY RAIN REDUCING VISIBILITY TO BELOW 1 MILE AND WINDS OF NEAR 45 MPH. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD BE ALERT TO RAPIDLY CHANGING WINDS...ESPECIALLY WHEN CROSSING BRIDGES ON THE OVERSEAS HIGHWAY. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS HAZARDOUS WEATHER THREAT. DEVANAS
Local storm report, Dec 5, 11:47 AM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1147 AM EST SAT DEC 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM MARINE TSTM WIND 8 ENE FORT JEFFERSON AT 24.69N 82.77W
12/05/2009 M41 MPH GMZ075 XX C-MAN STATION
A WIND GUST OF 36 KNOTS...OR 41 MPH...FROM THE WEST WAS
REPORTED AT THE PULASKI SHOAL LIGHT CMAN PLATFORM. THE
WIND GUST WAS ASSOCIATED WITH A PASSING SQUALL LINE.
&&
PFUENTESThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 10:59 PM EST | Special Marine Warning | KEY | 61 min | |
| Dec 5, 3:21 AM EST | Special Marine Warning | KEY | 24 min | |
| Dec 5, 10:10 AM EST | Special Marine Warning | KEY | 2 hr | |
| Dec 5, 12:06 PM EST | Special Marine Warning | KEY | 54 min | |
| Dec 5, 12:57 PM EST | Special Marine Warning | KEY | 63 min | |
| Dec 5, 2:01 PM EST | Special Marine Warning | KEY | 59 min | |
| Dec 5, 2:56 PM EST | Special Marine Warning | KEY | 35 min |
Nearby
Small Craft Advisories in Florida, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.